Numerical investigation of Volterra integral equations of second kind using optimal homotopy asymptotic method. (English) Zbl 1510.65325

Summary: This investigation is concerned with the solutions of Volterra integral equations of second kind that have been determined by employing Optimal Homotopy Asymptotic method (OHAM). The existence and uniqueness of solutions are proved in this work. The obtained solutions are novel, and previous literature lacks such derivations. The convergence of the approximate solutions using the proposed method is investigated. Error’s estimation to the corresponding numerical scheme is also carried out. The reliability and accuracy of OHAM have been shown by comparison of our derived solutions with solutions obtained by other existing methods. The efficiency of the proposed numerical technique is exhibited through graphical illustrations, and results are drafted in tabular form for specific values of parameter to validate the numerical investigation.


65R20 Numerical methods for integral equations
45D05 Volterra integral equations
Full Text: DOI


[1] Jerri, A. J., Introduction to Integral Equations with Applications (1999), John Wiley & Sons Inc.: John Wiley & Sons Inc. New York · Zbl 0938.45001
[2] Rahman, M., Integral Equations and their Applications (2007), WIT Press: WIT Press Southampton, Boston · Zbl 1127.45001
[3] Issa, M. Sh. B.; Hamoud, A. A.; Giniswamy; Ghadle, K. P., Solving nonlinear Volterra integral equations by using numerical techniques, International Journal of Advances in Applied Mathematics and Mechanics,, 6, 4, 50-54 (2019) · Zbl 1465.65167
[4] Raisinghania, M. D., Integral Equations and Boundary Value Problems (2008), S. Chand & Company Pvt. Ltd.: S. Chand & Company Pvt. Ltd. New Delhi
[5] Khan, N.; Hashmi, M. S.; Iqbal, S.; Mahmood, T., Optimal Homotopy Asymptotic method for solving Volterra integral equation of first kind, Alexandra Engineering Journal,, 53, 3, 751-755 (2014)
[6] Abaoub, A. E.; Shkheam, A. S.; Zali, S. M., The Adomain Decomposition method of Volterra integral equation of second kind, American Journal of Applied Mathematics,, 6, 4, 142-148 (2018)
[7] Zarnan, J. A., Numerical solutions of Volterra integral equations of second kind, International Journal of Computer Science and Mobile Computing,, 5, 7, 509-514 (2016)
[8] Marinca, V.; Herişanu, N., Application of Optimal Homotopy Asymptotic method for solving nonlinear equations arising in heat transfer, International Communications in Heat and Mass Transfer,, 35, 6, 710-715 (2008)
[9] Ali, L.; Islam, S.; Gul, T.; Khan, I.; Dennis, L. C.C., New version of Optimal Homotopy Asymptotic method for the solution of nonlinear boundry value problems in finite and infinite intervals, Alexandra Engineering Journal,, 55, 3, 2811-2819 (2016)
[10] Article ID: 278097 · Zbl 1291.65373
[11] Hochstadt, H., Integral Equations (1989), John Wiley & Sons Inc.: John Wiley & Sons Inc. New York · Zbl 0137.08601
[12] Biazar, J.; Ebrahimi, H., Existance and uniqueness of the solutions of Volterra integral equations using Variational Iteration method, Journal of Nature Science and Sustainable Technology,, 5, 3, 149-161 (2011)
[13] Hashmi, M. S.; Khan, N.; Iqbal, S., Optimal Homotopy Asymptotic method for solving nonlinear Fredholm integral equations of second kind, Applied Mathematics and Computation,, 218, 22, 10982-10989 (2012) · Zbl 1278.65197
[14] Wazwaz, A. M., A First Course in Integral Equations (2015), World Scientific Publishing Co.: World Scientific Publishing Co. Singapore · Zbl 1327.45001
[15] Grandin, H., Fundamentals of the Finite Element Method (1986), Macmillan Pub. Co.: Macmillan Pub. Co. New York
[16] Kasmaei, H. D.; Rashidinia, J., Optimal Homotopy Asymptotic and Homotopy Perturbation methods for linear mixed Volterra-Fredholm integral equations, Nevşehir Bilim ve Teknoloji Dergisi Cilt,, 5, 2, 86-103 (2016)
[17] 2019, Article ID: 3037273 · Zbl 1442.65452
[18] Prajapati, R. N.; Mohan, R.; Kumar, P., Numerical solution of generalized Abel’s integral equation by Variational Iteration method, American Journal of Computational Mathematics,, 2, 4, 312-315 (2012)
[19] Pandey, R. K.; Singh, O. P.; Singh, V. K., Efficient algorithms to solve singular integral equations of Abel type, Computers & Mathematics with Applications,, 57, 4, 664-676 (2009) · Zbl 1165.45303
[20] Micula, S., A numerical method for weakly singular nonlinear Volterra integral equations of the second kind, Symmetry,, 12, 11, 1-15 (2020)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.